MAUDE Adverse Event Report: COLOPLAST A/S GENESIS MALLEABLE; PENILE PROSTHESIS

COLOPLAST A/S GENESIS MALLEABLE; PENILE PROSTHESIS
Model Number 5192701400
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2019
Type of Reportable Event Serious Injury
Event or Problem Description
This report is a follow-up to mfr# 2125050-2020-00025.According to the available information a genesis malleable was implanted on (b)(6) 2017 and removed on (b)(6) 2019 due to a malfunction.
 
Additional Manufacturer Narrative
Genesis malleable rods 1 and 2 were received for evaluation.Rod 1 was received fully separated.The detachment ends of the separated pieces of the rod showed surfaces to be rough and irregular, indicating stress was exerted.The inner core for rod 1 was separated.Further examination by the sustaining engineer manager indicate there was limited blood on the inside of the malleable, which may indicate the breakage noted occurred after explant.Microscopic examination revealed that there appeared to be silver strands missing from the inner core and the coil aspect appears as if it was cut.The sustaining engineer manager also noted that there was a small area near the separation site where the outer overmold may have been reworked, which is an acceptable process during production.Based on examination and testing, and further examination by the sustaining engineering manager, it was confirmed that the inner core of the malleable rod 1 most likely fractured and as a result of the inner core fracture, the outer rod material may have started to fracture noted by the rough and irregular detachment surfaces.It was noted that a non-coloplast malleable was also returned with this file, but the non-coloplast rod was a different diameter.As the limited information received does not provide further details into the event, and based on examination of the returned product, it is unclear when the full separation of the malleable rod 1 may have occurred.The malleable device was replaced with a titan touch inflatable device.A review of the device history record confirmed the devices from this lot met all specifications prior to release.A review of the complaint history database revealed no trends for this lot.Review of nonconforming reports revealed no nonconformances for this lot.No capas are associated with this lot.

Brand Name
GENESIS MALLEABLE
Common Device Name
PENILE PROSTHESIS
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
Manufacturer (Section G)
COLOPLAST MANUFACTURING US, LLC
1601 west river road north
minneapolis MN 55411
Manufacturer Contact
usaby angela kilian
1601 west river road north
minneapolis, MN 55411
8007880293
MDR Report Key12804703
Report Number2125050-2021-01655
Device Sequence Number11927601
Product Code FAE
UDI-Device Identifier05708932324809
UDI-Public05708932324809
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K040959
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/17/2020
Device Model Number5192701400
Device Catalogue Number519270
Device Lot Number4859646
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2021
Initial Report FDA Received Date11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale